Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 520, NWS St. Louis, MO

September 11, 2006Adams County, Brown County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Sep 11, 2006, 6:01 PM CDT for Adams County, Brown County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2006, 6:01 PM CDT (23:01 UTC)
Expired
Sep 11, 2006, 6:30 PM CDT
In force
29 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Adams County, IL, Brown County, IL

The radar

The Lincoln radar (KILX), 145 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 112301
SVRLSX
ILC001-009-112345-
/O.NEW.KLSX.SV.W.0520.060911T2301Z-060911T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
601 PM CDT MON SEP 11 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS
  WESTERN BROWN COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 645 PM CDT

* AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF CAMP POINT...OR ABOUT 13 MILES EAST OF QUINCY...AND
  MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CAMP POINT...
  CLAYTON...
  GOLDEN...
  BUCKHORN...
  MOUND STATION...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 4010 9123 3985 9121 3986 9074 4011 9074

$$

BYRD
1 follow-up statement
000 
WWUS53 KLSX 112330
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
629 PM CDT MON SEP 11 2006

ILC001-009-112339-
/O.CAN.KLSX.SV.W.0520.000000T0000Z-060911T2345Z/
BROWN IL-ADAMS IL-
629 PM CDT MON SEP 11 2006

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAMS AND WESTERN
BROWN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE. HOWEVER...SHOWERS AND THUNDERSTORMS WILL 
PERSIST ACROSS THE AREA OVER THE NEXT COUPLE OF HOURS. EXPECT BRIEF 
HEAVY RAINFALL...SMALL HAIL AND GUSTY WINDS TO 40 MPH WITH THE 
STRONGER STORMS.

LAT...LON 4010 9123 3985 9121 3986 9074 4011 9074

$$

BYRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 5:45 PM CDT, 16 minutes earlier.

Area forecast discussion, Sep 11, 5:45 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CDT MON SEP 11 2006

.DISCUSSION...
A LOW PRESSURE SYSTEM WAS LOCATED OVER CENTRAL MO EARLY THIS
AFTERNOON WITH A COLD FRONT TRAILING SOUTHWESTWARD INTO EASTERN OK.
LOW WILL MOVE NORTHEASTWARD TONIGHT AND BY 12Z TUESDAY IT IS
FORECAST TO BE LOCATED OVER NORTHERN IN. COLD FRONT IS THEN FORECAST
TO EXTEND ACROSS CENTRAL IL INTO CENTRAL AR. FRONT SHOULD BE CLEAR
OF THE FORECAST AREA BY EVENING.

LATEST LAPS DATA INDICATED CAPES HAVE INCREASED TO ABOUT 2000 J/KG
ACROSS CENTRAL MO WITH LIS OF -4. SATELLITE IMAGERY SHOWED PLENTY
OF CLEAR SKY FROM CENTRAL MO INTO NORTHEAST MO/WEST CENTRAL IL. AREA
APPEARS TO BE PRIME AREA FOR CONVECTION DEVELOPING DURING THE
AFTERNOON.

MODELS ARE FAIRLY SIMILAR IN FORECASTING H5 LOW WHICH WAS OVER THE
UPPER MIDWEST THIS MORNING TO DIG SLOWLY SOUTHWARD INTO THE REGION.
BY TUESDAY EVENING, THE UKMET, NAM, EUROPEAN AND GFS ALL FORECAST
THE LOW TO BE CENTERED OVER SOUTHEAST IA TUESDAY EVENING. UPPER
SYSTEM WILL MOVE INTO THE OH/TN VALLEY BY WEDNESDAY EVENING. DRIER
AIR WILL ADVECT INTO THE AREA ON TUESDAY AHEAD OF UPPER SYSTEM
DROPPING DOWN FROM THE NORTH.

IN THE EXTENDED PERIOD, SURFACE HIGH PRESSURE WILL COVER THE EASTERN
THIRD OF THE COUNTRY WITH SEVERAL LOW PRESURE SYSTEMS OVER THE GREAT
PLAINS AND GREAT BASIN ON FRIDAY. UPPER RIDGE IS FORECAST TO COVER
THE UPPER MIDWEST FRIDAY EVENING WITH CLOSED H5 LOW OVER THE
CASCADES OF THE PACIFIC NORTHWEST. SOUTHERLY FLOW WILL PREVAIL
ACROSS THE REGION OVER THE WEEKEND AHEAD OF A COLD FRONT ACROSS THE
GREAT PLAINS. THE GFS IS FORECASTING MOISTURE TO RETURN INTO THE
REGION ON SUNDAY.

TPS
&&

.AVIATION...
FOR THE 00Z TAFS...
A LOW PRESSURE SYSTEM WAS CENTERED OVER NORTHEAST MO AT THIS TIME. A
COLD FRONT TRAILED ACROSS SOUTHWEST MO INTO EAST CENTRAL OK NEAR A
AIZ-JLN-MKO LINE. WIDESPREAD IFR/MVFR CEILINGS PREVAILED ACROSS
NORTHWEST MO/NORTHEAST KS BEHIND THE FRONT. EXPECT THE LOWER
CEILINGS TO AFFECT MUCH OF THE FORECAST AREA LATER TONIGHT AS THE
COLD FRONT MOVES SLOWLY SOUTHEASTWARD.

SCATTERED THUNDERSTORMS CONTINUED FROM NORTHEAST MO INTO CENTRAL MO
AT THIS TIME. THE STORMS PRODUCED WIND GUSTS OF 35 KTS AT COU WITH
BRIEF HEAVY RAIN AND VISIBILITY OF A QUARTER MILE DURING THE PAST
HOUR. THE SCATTERED THUNDERSTORMS WERE MOVING EASTWARD ABOUT 20 KTS
AND SHOULD AFFECT THE STL METRO AREA EARLY THIS EVENING. THE
THUNDERSTORMS ARE EXPECTED TO BE EAST OF THE UIN AND COU SITES
WITHIN AN HOUR.

TPS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Sep 11, 3:09 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
309 PM CDT MON SEP 11 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
309 PM CDT MON SEP 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

A STORM SYSTEM MOVING THROUGH THE MID MISSISSIPPI RIVER VALLEY
WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION
THROUGH TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH SOME OF
THESE STORMS. IN ADDITION...THERE IS A SLIGHT CHANCE OF SEVERE
THUNDERSTORMS...WHICH MAY PRODUCE UP TO QUARTER SIZE HAIL AND WIND
GUSTS IN EXCESS OF 60 MPH DURING EVENING HOURS...MAINLY ALONG AND
NORTH OF A STEELVILLE MISSOURI TO VANDALIA ILLINOIS LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE EVENING HOURS.

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 5:14 PM CDTSevere Thunderstorm WarningLSXAdams46 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.